On the divergence of Fourier series in the general Haar system


  • Martin Grigoryan Yerevan State University
  • Artavazd Maranjyan Yerevan State University




Fourier series, general Haar system, divergence sets


For any countable set $D \subset [0,1]$, we construct a bounded measurable function $f$ such that the Fourier series of $f$ with respect to the regular general Haar system is divergent on $D$ and convergent on $[0,1]\backslash D$.


G. Alexits, Konvergenz probleme der orthogonalreihen, Budapest, VEB Deutscher Verlag der Wissenschafter, Berlin, 1960.

V. M. Bugadze, Divergence of Fourier-Haar series of bounded functions on sets of measure zero, Math. Notes 51 (1992), no. 5, pp. 437-441. https://doi.org/10.1007/BF01262173

D. L. Burkholder, Martingale transforms, Ann. Math. Statist. 37 (1966), no. 6, pp. 1494-1504. https://doi.org/10.1214/aoms/1177699141

D. L. Burkholder, Boundary value problems and sharp inequalities for martingale transforms, Ann. Probab. 1} (1984), no. 3, pp. 647-702. https://doi.org/10.1214/aop/1176993220

V. V. Buzdalin, On infinitely divergent Fourier trigonometric series of continuous functions, Matem. Zametki 7 (1970), no. 1, pp. 7-18.

V. V. Buzdalin, Trigonometric Fourier series of continuous functions divergent on a given set (in Russian), Mathematics of the USSR-Sbornik 24 (1974), no. 1, pp. 79-102. http://dx.doi.org/10.1070/SM1974v024n01ABEH001906

U. Goginava, On the divergence of Walsh-Fejér means of bounded functions on sets of measure zero}, Acta Math. Hung. 121 (2008), no. 4, pp. 359--369. https://doi.org/10.1007/s10474-008-7219-2

S. L. Gogyan, On greedy algorithm in $L^1(0, 1)$ by regular Haar system, J. Contemp. Math. Anal. 46 (2011), no. 1, pp. 21-31. https://doi.org/10.3103/S1068362311010043

A. Haar, Zur theorie der orthogonalen funktionensysteme}, Math. Ann. 69 (1910), no. 3, pp. 331-371. https://doi.org/10.1007/BF01456326

J-P. Kahane and Y. Katznelson, Sur les ensembles de divergence des series trigonometriques, Studia Math. 26 (1966), no. 3, pp. 305-306. https://doi.org/10.4064/sm-26-3-305-306

A. Kamont, General Haar system and Greedy approximation. Studia Math. 145 (2001), no. 2, pp. 165-184. http://dx.doi.org/10.4064/sm145-2-5

G. A. Karagulyan, On the complete characterization of divergence sets of Fourier-Haar series. J. Contemp. Math. Anal. 45 (2010), no.6, pp. 334-347. https://doi.org/10.3103/S1068362310060051

B. S. Kashin and A. A. Sahakyan, Orthogonal series (in Russian), Nauka, Moscow, 1984.

Sh. V. Kheladze, On everywhere divergence of Fourier series in Vilenkin bounded systems (in Russian), Trudi Tbil. Mat. Inst. AN Gruz. SSR 58 (1978), pp. 225-242.

Sh. V. Kheladze, On everywhere divergence of Fourier-Walsh series (in Russian), Soobshch. AN Gruz. SSR 77 (1975), no 2., pp. 305-307.

A. Kh. Kobelyan, On a property of general Haar system, Proceedings of the YSU, Physical and Mathematical Sciences 3 (2013), pp. 23-28.

M. A. Lunina, The set of points of unbounded divergence of series in the Haar system (in Russian), Vestnik Moskov. Univ. Ser. I Mat. Meh. 31 (1976), no. 4, pp. 13-20.

V. I. Prokhorenko, Divergent Fourier series with respect to Haar's system (in Russian), Izv. Vyssh. Uchebn. Zaved. Mat. (1971) no. 1, pp. 62-68.

B. S. Stechkin, On convergence and divergence of trigonometric series (in Russian), Uspekhi Mat. Nauk 6 (1951), no. 2 (42), pp. 148-149.

L. V. Taikov, On the divergence of Fourier series in a re-arranged trigonometric system (in Russian), Uspekhi Mat. Nauk 18 (1963), no. 5 (113), pp. 191-198.

K. Zeller, Über konvergenzmengen von Fourierreihen, Arch. Math. 6 (1955), no. 4, pp. 335-340. https://doi.org/10.1007/BF01899414




How to Cite

On the divergence of Fourier series in the general Haar system. (2021). Armenian Journal of Mathematics, 13(6), 1-10. https://doi.org/10.52737/18291163-2021.13.6-1-10